Drug InfoNet.com
Go
Ask the Expert
FAQ's
Drug Information
Disease Information
Health News
Health Info
Panel Registration
Healthcare Orgs
Medical Refs
Gov't Sites
Hospitals
Med Schools
Home
 
Special Offers

Drug Infonet provides drug and disease information for your healthcare needs. Visit our FAQ page to find answers to common health questions. Look on the Manufacturer Info page to link to pharmaceutical company pages. Click to Health Info and Health News for the latest in healthcare developments.

Drug Infonet brings this free resource to you so that you become a more informed consumer of healthcare.


Doctors' Answers to "Frequently Asked Questions" - Cardizem


These comments are made for the purpose of discussion and should NOT be used as recommendations for or against therapies or other treatments. An individual patient is always advised to consult their own physician.

[posted 02/9/2000]
Question: i was trying to find out if any of the drugs that i take for hypertension (cardizem cd, cozaar, and hozaar) could be causing the gum problems i am having.

Answer: The calcium channel blockers are thought to cause gum changes in some patients. This is research published in dental journals which I have not seen, but has been quoted to my by several dentists. Check with your dentist, but, cardiazem would be the most likely culprit at this time.

Cardizem [posted 1/14/99]
Question: I began taking cardizem last week with hydrochlorothiazide. However, I have been having asthma-like symptoms since May. The three medications (theochron, vanceril and atrovert with an occasional help from maxair) seemed to help and I improved greatly and could breath freely. I was taking norvasc 5 mg twice a day at the time. I feel much better now than before taking cardizem with the diuretic. But now I can feel the lung congestion coming back in spite of the three asthma medications. Is there a connection between taking cardizem plus the diuretic and the congestion? That's the only thing I can think of. Please let me know what you think.

Answer:Well, cardizem is a cardiac depressant in occasional patients. This raises the issue of "cardiac asthma", which is really fluid backing up in your lung due to low cardiac output. I would see what your ejection fraction is and ensure that this is not mild heart failure (a relative contraindication for this drug).



Back to Drug InfoNet Home Page.

Back to Doctor FAQ main page.







HON
FAQ Drug Info Disease Info Manufacturer Info Health Care News Health Info Become Panelist Health Care Orgs Medical References Government Sites Hospital Sites Medical Schools
Contact | Site Map | Search | Disclaimer | Mission Statement

© 1996-2005 DRUG INFONET, Inc. All rights reserved.